WHO Pharmaceuticals Newsletter 2003, No. 03
(2003; 14 pages) View the PDF document
Table of Contents
Close this folderREGULATORY MATTERS
View the documentACETYLSALICYLIC ACID - MHRA confirms labelling change
View the documentACITRETIN - Warnings of depression added to label
View the documentASTEMIZOLE - Withdrawn due to life-threatening ventricular arrhythmias
View the documentCAMELIA SINENSIS - Ethanolic extract products withdrawn due to hepatotoxicity
View the documentDIETARY SUPPLEMENTS - Withdrawal of two products due to presence of sildenafil
View the documentHUA FO - Presence of tadalafil
View the documentIODINE - Some products contain more than the RDA
View the documentLEVODOPA/CARBIDOPA - New warning about somnolence and sudden onset sleep
View the documentLINDANE - Additional warnings and medication guide added to label
View the documentNEFAZODONE - Regulatory status update
View the documentNIMESULIDE - Paediatric preparations banned in Bangladesh
View the documentPERGOLIDE MESYLATE - Risk of cardiac valvulopathy
View the documentREPAGLINIDE - Contraindicated with gemfibrozil
View the documentRISPERIDONE - Prescribing information updated to reflect cardiovascular adverse events
View the documentTELITHROMYCIN - Aggravation of myasthenia gravis
Open this folder and view contentsSAFETY OF MEDICINES
Open this folder and view contentsCURRENT CONCERNS
Open this folder and view contentsDRUGS OF INTEREST
Open this folder and view contentsFEATURE
 

DIETARY SUPPLEMENTS - Withdrawal of two products due to presence of sildenafil

USA. Two dietary supplement products (Vinarol from Ultra Health Laboratories Inc and Bionate Inc and Viga from Best Life International) are being voluntarily recalled by the respective companies due to the unlabeled presence of sildenafil, a prescription drug that could have serious health risks if used without medical supervision. Both products were being sold as dietary supplements, without a prescription, for increasing desire, confidence and sexual performance. Consumers who have purchased either of these products are urged to discontinue their use.

Reference:

1. Medwatch Safety Alert, 4 Apr 2003. Available from URL: http://www.fda.gov/medwatch/SAFETY/2003/vinarol.htm

2. Medwatch Safety Alert, 23 May 2003. Available from URL: http://www.fda.gov/medwatch/SAFETY/2003/vinarol.htm

to previous section
to next section
 
 
The WHO Essential Medicines and Health Products Information Portal was designed and is maintained by Human Info NGO. Last updated: December 1, 2019